Rohatsu Tenken Schedule 


Wednesday

6:48pm Main altar, light big candle only ; Lobby altar, light candle 

6:50pm Ten Minute Han

7:00pm Zazen (40 min)(bells with priest:  DING at mat after incense offering, DING towards seat, DING away from seat)

7:40pm Kinhin (Two bells ends zazen before kinhin. Start kinhin with 1 clack.)

7:49pm  End kinhin with 1 clack.  Returning to seats after kinhin lead long bow, sit down

7:50pm Orientation

8:20pm Kinhin

8:30pm Zazen  (three bells to signal end)

9:00pm Refuges  (get ready at end of third repeat: doshi bows once at mat, DING; doshi steps back and bows again,

DING; doshi and jisha exit, DING DING.

lead final bow when sangha is ready to leave the zendo)

9:00 end of day

Thursday, Friday, Saturday - early morning

5:30am  Arrive, open building

5:45am Main altar, light big candle only ; Lobby altar, light candle

5:50am  10 minute Han

6:00am Zazen (25 min.sit; opening w/ robe chant & priest's jundo) (Ino or Doan does big bells w/prostrations, then tenken does 3 bells with doshi's bows after jundo:  DING at mat,DING towards seat,  DING away from seat)

6:25am Kinhin (Two bells to end zazen before kinhin. Start kinhin with 1 clack.)

6:34  end kinhin with 1 clack.  Return to seat after kinhin lead long bow, sit down)

6:35am Zazen (25 min) (Three bells to start zazen, two bells to end)

7:00am Kinhin (start with 1 clack, end with 1, bow to sit down) 

7:10am Zazen  (30 min.) (one bell to end zazen)

7:35 Light altar for service: main candle and two side altars 

7:40 am Service (play makugyo fish drum for chants in Japanese)

8:00 am Soji (temple cleaning coordinated by work leader)

8:20am Oryoki breakfast (Bring tenken bell to your oryoki cushion. Ino will clack twice at the end of closing breakfast chant. Tenken: follow immediately with two bells. Then do exit bells:  doshi bows once at mat, DING; doshi steps back and bows again, DING; doshi and jisha exit, DING DING. 

9:00am break (breakfast cleanup) (Extinguish altar)

Thursday, Friday, Saturday - morning

9:48 Main altar, light big candle only ; Lobby altar, light candle
9:50 Ten Minute Han

10:00am zazen (bells  with doshi's bows:DING at mat after incense offering, DING towards seat, DING away from seat (two bells to end zazen before kinhin)

10:30am Kinhin Start and end kinhin with clackers. Return to seat after kinhin lead bow, sit down 

10:38 Light altar for Dharma Talk: Main altar, light big candle only ; Lobby altar, light candle.

10:40am Dharma Talk (no jobs, pass bell to Ino)

11:30am Kinhin (begin kinhin after Dharma Talk regardless of time, then work with Ino to get back on schedule)

11:40am Zazen (three bells to start zazen, two bells to end) 

12:08 light altar for service: candles all three 

12:10pm Service (Metta Sutta) (no jobs)

12:20pm Oryoki Lunch (see oryoki breakfast for bells)

1:00pm Break (lunch cleanup) (extinguish altar)

Thursday, Friday - afternoon

1:48pm Main altar, light big candle only ; Lobby altar, light candle
1:50pm Ten Minute Han

2:00pm Zazen (bells with doshi's bows: DING at mat after incense offering, DING towards seat,  DING away from seat)

2:30pm Kinhin

2:40pm Zazen (three bells to start, two bells to end)

3:10pm Kinhin

3:20pm Zazen  (20 min.) (three bells to start, no bell to end, let head tea server start with clackers)  

3:40pm Tea (Ino ends tea with 2 clacks, Tenken two bells to stand then strikes clackers to lead kinhin)

4:00pm Kinhin-20 min. (tea crew's tea & clean up)

4:20pm Zazen (three bells to start, one  bell to end) 

4:47pm Light altar for service: candles, all three

4:50pm Service (Dai Hi Shin Dharani - play mokugyo)

5:00pm Oryoki dinner (No chant at oryoki dinner, but Ino will close with 2 clacks. Tenken will follow immediately with two bells.

Then do exit bells: doshi bows once at mat, DING; doshi steps back and bows again, DING; doshi and jisha exit, DING DING.  

5:40pm Break (dinner cleanup) (extinguish altar)

Saturday - afternoon


1:48pm Main altar, light big candle only ; Lobby altar, light candle
1:50pm Ten Minute Han

2:00pm Zazen (bells with doshi's bows: DING at mat after incense offering, DING towards seat,  DING away from seat)

2:30pm Kinhin

2:40pm Dharma Talk

3:30pm Kinhin

3:40pm Zazen 

4:10pm Kinhin

4:20pm Zazen (three bells to start, one  bell to end) 

4:50pm Service (Dai Hi Shin Dharani - play mokugyo)

5:00pm Oryoki dinner (No chant at oryoki dinner, but Ino will close with 2 clacks. Tenken will follow immediately with two bells.

Thursday, Friday, Saturday - evening

6:48pm Main altar, light big candle only ; Lobby altar, light candle
6:50pm Ten Minute Han

7:00pm Zazen (bells with priest:  DING at mat, DING after incense offering, DING towards seat,  DING away from seat)

7:30pm Kinhin

7:40pm Zazen

8:10pm Kinhin

8:20pm Zazen 

8:50pm Refuges  (get ready at end of third repeat: ring bell once as priest bows, two rings as exits,

lead final bow when sangha is ready to leave the zendo)

9:00 end of day

Sunday morning

5:30am AM arrive, open building

5:45 light altar for opening: Main altar, light big candle only ; Lobby altar, light candle

5:50 Ten minute Han

6:00am Zazen (25 min., opening w/robe chant & priest's jundo)
( Doan does big bells w/prostrations, then tenken does 3 bells with doshi after jundo: DING at mat, DING towards seat, DING away from seat)

6:25  End zazen with two bells.  Ino announces this will be an outdoor kinhin.  Everyone to meet in lobby.

6:30am Star Walk (wait for people to put on coats in lobby and for Tim to introduce song , then start kinhin with 1 clack.

Lead procession to right along Forest, turn right along Laurel, turn right through alley, turn right along Maple, back along Forest. 

Set pace to walk around block and arrive back at Hall at 7am)

6:45am Passing behind Dharma Hall

7:00am Arrive back at hall front entrance.  Transition quietly to regular indoor kinhin.

7:05 light altar for ceremony: candles all three, set up drum.

7:09  End kinhin with 1 clack.  Returning to seats after kinhin lead long bow. Remain standing.

7:10am Rohatsu ceremony (40 min)( play hoop drum for slow Heart Sutra)

8:00am Informal Breakfast

9:15am Work Meeting

10:00am end of sesshin

Red Cedar Zen Community

Powered by Wild Apricot Membership Software